MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. ARTICULAR SURFACE FIXED BEARING CPS RIGHT 10 MM HEIGHT; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. ARTICULAR SURFACE FIXED BEARING CPS RIGHT 10 MM HEIGHT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Loss of Range of Motion (2032); Scar Tissue (2060)
Date of Event 04/18/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the patient underwent a right knee manipulation under anesthesia approximately two months post-implantation due to stiffness, arthrofibrosis, and limited range of motion.No further adverse events or revisions have been reported.
 
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated report: 3007963827-2022-00259.Concomitant medical products: femur cemented posterior stabilized (ps) standard right size 9 catalog#: 42500606602 lot#: 65130878.Tibia cemented 5 degree stemmed right size f catalog#: 42532007502 lot#: 65132227.All-poly patella cemented 35 mm diameter catalog#: 42540200035 lot#: 65271099.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as it remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10 medical devices: femur cemented posterior stabilized (ps) standard right size 9 catalog#: 42500606602 lot#: 65130878.Tibia cemented 5 degree stemmed right size f catalog#: 42532007502 lot#: 65132227.All-poly patella cemented 35 mm diameter catalog#: 42540200035 lot#: 65271099.Stem extension tapered cemented 14 mm diameter +30 mm length catalog#: 42557000114 lot#: 65263777.It was reported a patient had a total knee arthroplasty.Subsequently, two months later, underwent a manipulation under anesthesia due to arthrofibrosis.According to tabers medical dictionary ¿ manipulation of a joint is a mobilization technique, sometimes involving a rapid thrust or stretching of a joint, with or without anesthesia.With anesthesia is (mua).Per clinical orthropaedics and related research (how to treat the stiff total knee arthroplasty? a systematic review), mua is used to treat and resolve arthrofibrosis (scar tissue).This procedure is performed to increase articular motion and reduce chronic pain from arthrofibrosis.The indication for manipulation under anesthesia is related to limited range of motion and stiffness due to adhesions/scar tissue.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ARTICULAR SURFACE FIXED BEARING CPS RIGHT 10 MM HEIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15606317
Report Number3007963827-2022-00260
Device Sequence Number11328566
Product Code MBH
UDI-Device Identifier00889024244573
UDI-Public(01)00889024244573(17)260729(10)65097317
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K123459
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2026
Device Model NumberN/A
Device Catalogue Number42522600710
Device Lot Number65097317
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2022
Supplement Date Received by Manufacturer10/11/2022
Initial Report FDA Received Date10/14/2022
Supplement Report FDA Received Date10/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.; SEE H10.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient Weight87 KG
Patient RaceWhite